Anyone else change from Letrozole to T... - Breast Cancer Haven

Breast Cancer Haven

3,036 members1,587 posts

Anyone else change from Letrozole to Tamoxifen?

Hidden
Hidden

Hello all. I had breast cancer three years ago. Been on Letrozole since but now diagnosed with osteoporosis. Advised to come off Letrozole and start Tamoxifen. Has this happened to anyone else and what, if any, side effects did you have on the Tamoxifen?

Any comments or advice welcome thank you.

6 Replies
oldestnewest

Hi Firecrest, all I can tell you is that Tamoxifen is known for strengthening the bones. I also have osteoporosis due to the chemotherapy but I'm unable to take any of the anti estrogen medication as I've had an allergic reaction to them all!! So now I just have to be extra vigilant with scans, etc...

Best of luck.....

Hidden
Hidden in reply to Moirs1964

Sorry you have had allergic reactions, this process can be a bit of a pain at times (to say the least!). Thank you for taking the time to reply, I really appreciate your kindness :-)

Hi firecrest,

I started on Tamoxifen the end of January, side effects may be similar to Letrozole... I get hot flashes, (not as many as the first few weeks but through the night also).

The worse things are, for me, weight gain, swelling wrists, ankles and achy joints.

I constantly feel like I've done an hour at the gym on the treadmill. Exercise does help through loosens up the muscles and joints, hope you get on ok with it :)

Nix

x

Hidden
Hidden in reply to Nixh

Oh no. not weight gain! Suffered with hypothyroidism since my teens, undiagnosed until my 30's so fight this all the time, as so many people do I know.

Well, if side effects become too horrendous I can choose to stop taking it. Quality of life is important. Letrozole caused constant joint pain for last three years. I bought a lovely dog when diagnosed so she gets me out exercising everyday which I believe has really helped.

Thank you for taking the time to reply, I really appreciate your kindness :-)

I've just learned of a drug called Raloxifene - a SERM, like Tamoxifen, but a decrease in the side effects - and a plus here: it was created to prevent osteoporosis. Fewer women on this drug have uterine cancers than Tamoxifen. I'm still researching it - but can only be taken by women who are postmenopausal per FDA.

Ask your doctor about this drug!

Hi

AFTER finishing radiotherapy I had just 5 weeks of Letrozole and the side effects were horrendous - I have osteo arthritis so I dont know why they put me on it in the first place plus my bones are thinning too .. think the "idiot doctor" breast care nurses name for him was having a no think day when I saw him - I then saw the actual top man and was immediately to Tamoxifen and he took the time to explain everything to me and yes there are little side effects but not nearly as bad as with Letrozole (for me anyway) I am keeping a record of how I feel each day for when I go back see BCN in about 8 weeks or so - I find it useful as you can never remember I keep a daily diary of side effect then type them up before my appointment - letting them have a copy - have done this with other parts of my body that give trouble and the consultants/doctors seem to appreciate the details.

hope this help a little = I have gone back to slimming world - cos I did the comfort eating bit when diagnosed - lost 3.75 stone 4 yrs ago kept it off too and just put 1.5 back so went back and have lost almost half stone in 4 weeks so am well pleased .... I keep giving myself little treats i,e, I go shopping and buy clothes ... lol

Diane

You may also like...